Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 7, 2017, 7:33 PM CDT for Benton County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 7, 2017, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Benton County, MN
The radar
The Minneapolis radar (KMPX), 102 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS83 KMPX 080033 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 733 PM CDT WED JUN 7 2017 MNZ043-044-050-080115- Benton-Mille Lacs-Morrison- 733 PM CDT WED JUN 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MILLE LACS... NORTHEASTERN BENTON AND SOUTHEASTERN MORRISON COUNTIES... At 733 PM CDT, a strong thunderstorm was located over Mayhew, or 12 miles northeast of St. Cloud, moving northeast at 20 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. This storm will be near... Foreston around 810 PM CDT. Milaca around 815 PM CDT. Other locations impacted by this storm include Mayhew, Granite Ledge, Rum River, Gilman and Ronneby. This includes U.S. Highway 169 between mile markers 192 and 195. LAT...LON 4564 9404 4571 9411 4593 9377 4576 9360 TIME...MOT...LOC 0033Z 236DEG 20KT 4571 9401 $$ BORGHOFF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 7:09 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 7, 7:09 PM CDT, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 709 PM CDT Wed Jun 7 2017 .SHORT TERM...(This evening through Thursday) Issued at 334 PM CDT Wed Jun 7 2017 The short term concern remains convective trends through the period. Radar trends showing some isolated convection to the southwest and trying to reform into central MN this afternoon. Latest SPC mesoanalysis showing MLCAPE around 1000 J/kg to the southwest where temepratures managed to approach 90. DCAPE also showing values to 1000 J/kg along the leading edge of the southwest convection. This is forecast to lift northeast and builds across central MN. Bufkit sounding continue to show inverted V soundings as well and this will support wind gusts in stronger cells through the evening across central and eastern Minnesota. Certainly a 40 mph gust will be possible along with some small hail with the stronger cells. An isolated severe storm is possible into early evening as well. The weak boundary over western MN should move slowly east during the night and will be the focus of any organized convection as the upper trough translates east. We mentioned coverage PoPs for the overnight scattered/isolated thunder for now. Temperatures wont drop off too much overnight, mainly upper 50s to low 60s. Models suggest trough and weak boundary to focus to the east and south during the day Thursday and will hold PoPs over this region. SPC Day2 outlook mentions the marginal risk of severe with this as it drops southeast. Severe weather parameters similar to this afternoon across south central MN and west central Wisconsin. .LONG TERM...(Thursday night through Wednesday) Issued at 334 PM CDT Wed Jun 7 2017 No significant changes to the forecast. This weekend will be hot with near triple digit temperatures on Saturday, and another warm day possible on Sunday. Temperatures beyond Sunday get tricky with the potential for convection along a warm front this is forecast to be across central Minnesota and northern Wisconsin. A few of these storms could produce severe weather, but confidence is too low to merit anything more than a mention at this point. Continued with the trend from the previous forecast to raise high temperatures toward the high end of guidance, and lower dewpoints. If today's weather is any indication, should have no trouble reaching 100 degrees south of I-94 on Saturday, with mid to upper 90s elsewhere. The GFS seems overdone with moisture, and for that reason decreased forecast dewpoint temperatures for Saturday and Sunday. This leads to heat indices near or slightly below the actual air temperatures. However the bright sunshine is not factored into heat index, so do not be deceived by the relatively low heat index. On Sunday a frontal boundary that is expected to sag across the region Saturday night will lift northward as a warm front. This will be the focus for thunderstorms Sunday afternoon through early next week. The CAPE/Shear parameters will support supercells so have the potential for a few severe storms early next week. As mentioned earlier, the GFS seems over done with the boundary layer moisture, and in turn LCLs, and CAPE. Confidence is too low to say much else about the severe weather threat other than just continue to monitor forecast updates. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 709 PM CDT Wed Jun 7 2017 Narrow region of showers and thunderstorms from Mille Lacs lake southward to New Ulm and Redwood falls will continue slowly heading east early this evening. A weakening trend will begin near sunset, with the risk of lightning diminishing by late this evening across western WI. Otherwise, VFR conditions expected with winds veering northwest Thursday. KMSP...Best chance for storms would be between 02-04Z this evening. Two areas of concentrated convection is beginning to take shape east of STC and near RWF, so it's possible MSP is missed completely. /OUTLOOK FOR KMSP/ Fri...VFR. Wind SE 5kts. Sat...VFR. Wind SW 20G30kts. Sun...VFR. Chc TSRA. Wind E 5-10 kt becoming S 10-15 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JRB AVIATION...BORGHOFF
Hazardous weather outlook, Jun 7, 11:38 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1138 AM CDT Wed Jun 7 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081645- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1138 AM CDT Wed Jun 7 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop this afternoon from central down toward southwest MN and slowly work east through the night. The severe threat is low, though a brief strong wind gust will be possible with any of the activity this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms will be possible Thursday afternoon across far southern Minnesota. The threat for severe weather will again be low. Hot and humid conditions are expected this weekend into Monday, with daily heat indices around 100 possible. Thunderstorm chances will increase Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 7, 6:15 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 615 PM CDT WED JUN 7 2017 MNZ043-044-050-080000- Benton-Mille Lacs-Morrison- 615 PM CDT WED JUN 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MILLE LACS... NORTHEASTERN BENTON AND SOUTHEASTERN MORRISON COUNTIES... At 614 PM CDT, a strong thunderstorm was located over Morrill, or 22 miles northeast of St. Cloud, moving northeast at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. this storm will remain over mainly rural areas of northeastern Benton...west central Mille Lacs and southeastern Morrison Counties, including the following locations: Granite Ledge, Morrill and Rum River. This includes U.S. Highway 169 between mile markers 197 and 207. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4578 9396 4586 9403 4602 9369 4584 9356 TIME...MOT...LOC 2314Z 240DEG 22KT 4583 9392 BORGHOFF
Special weather statement, Jun 7, 7:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 733 PM CDT WED JUN 7 2017 MNZ043-044-050-080115- Benton-Mille Lacs-Morrison- 733 PM CDT WED JUN 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MILLE LACS... NORTHEASTERN BENTON AND SOUTHEASTERN MORRISON COUNTIES... At 733 PM CDT, a strong thunderstorm was located over Mayhew, or 12 miles northeast of St. Cloud, moving northeast at 20 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. This storm will be near... Foreston around 810 PM CDT. Milaca around 815 PM CDT. Other locations impacted by this storm include Mayhew, Granite Ledge, Rum River, Gilman and Ronneby. This includes U.S. Highway 169 between mile markers 192 and 195. LAT...LON 4564 9404 4571 9411 4593 9377 4576 9360 TIME...MOT...LOC 0033Z 236DEG 20KT 4571 9401 BORGHOFF
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.